Alert archive / North Dakota / Tornado Warnings in 2013

Tornado Warning 5, NWS Bismarck, ND

June 3, 2013Grant County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 3, 2013, 6:25 PM MDT for Grant County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2013, 6:25 PM MDT (00:25 UTC)
Expired
Jun 3, 2013, 7:15 PM MDT
In force
50 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Grant County, ND

The radar

The Bismarck radar (KBIS), 98 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WFUS53 KBIS 040025
TORBIS
NDC037-040115-
/O.NEW.KBIS.TO.W.0005.130604T0025Z-130604T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM MDT MON JUN 3 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 715 PM MDT

* AT 623 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 12 MILES NORTH OF THUNDER HAWK...AND MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWEST GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4634 10165 4616 10151 4606 10197 4618 10200
TIME...MOT...LOC 0025Z 240DEG 21KT 4611 10190

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

AYD/MARTIN
4 follow-up statements
168 
WWUS53 KBIS 040038
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM CDT MON JUN 3 2013

NDC037-040115-
/O.CON.KBIS.TO.W.0005.000000T0000Z-130604T0115Z/
GRANT ND-
638 PM MDT MON JUN 3 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GRANT COUNTY
UNTIL 715 PM MDT...

AT 634 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 15 MILES NORTH OF MORRISTOWN...OR 65 MILES SOUTHWEST OF 
MANDAN...MOVING NORTHEAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER.

&&

LAT...LON 4634 10165 4616 10151 4606 10197 4618 10200
TIME...MOT...LOC 0037Z 240DEG 21KT 4615 10181

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MARTIN/AYD
293 
WWUS53 KBIS 040055
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT MON JUN 3 2013

NDC037-040115-
/O.CON.KBIS.TO.W.0005.000000T0000Z-130604T0115Z/
GRANT ND-
655 PM MDT MON JUN 3 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL GRANT COUNTY
UNTIL 715 PM MDT...

AT 652 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES SOUTH OF LEITH...OR 55 MILES SOUTHWEST OF 
MANDAN...MOVING NORTHEAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWEST GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4621 10192 4634 10165 4616 10151 4609 10184
TIME...MOT...LOC 0055Z 240DEG 21KT 4620 10168

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JPM/AYD
331 
WWUS53 KBIS 040103
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT MON JUN 3 2013

NDC037-040115-
/O.CON.KBIS.TO.W.0005.000000T0000Z-130604T0115Z/
GRANT ND-
703 PM MDT MON JUN 3 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY UNTIL
715 PM MDT...

AT 659 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTH OF LEITH...OR 55 MILES SOUTHWEST OF 
MANDAN...MOVING NORTHEAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWEST GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4611 10175 4624 10185 4634 10165 4616 10151
TIME...MOT...LOC 0103Z 240DEG 21KT 4622 10162

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MM/JP MARTIN
702 
WWUS53 KBIS 040113
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT MON JUN 3 2013

NDC037-040123-
/O.EXP.KBIS.TO.W.0005.000000T0000Z-130604T0115Z/
GRANT ND-
713 PM MDT MON JUN 3 2013

...THE TORNADO WARNING FOR CENTRAL GRANT COUNTY WILL EXPIRE AT 815 PM
CDT/715 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

LAT...LON 4611 10175 4624 10185 4634 10165 4616 10151
TIME...MOT...LOC 0113Z 240DEG 21KT 4625 10155

$$

JPM/AYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:13 PM MDT, 12 minutes earlier.

Area forecast discussion, Jun 3, 6:13 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT MON JUN 3 2013

.UPDATE...
ISSUED AT 713 PM CDT MON JUN 3 2013

ENOUGH INSTABILITY DEVELOPED ACROSS SOUTHWESTERN NORTH DAKOTA THIS
AFTERNOON IN AN AREA OF CLEAR SKIES. FURTHERMORE...SPC
MESOANALYSIS INDICATED AN ENHANCED NON-SUPERCELL TORNADO PARAMETER
ACROSS SOUTHWESTERN NORTH DAKOTA. THE COMBINATION OF INCREASED
SURFACE-BASED INSTABILITY AND SPIN IN THE LOW-LEVELS CONTRIBUTED
TO MULTIPLE FUNNEL CLOUD AND A FEW TORNADO REPORTS ACROSS
SOUTHWESTERN NORTH DAKOTA IN THE PAST COUPLE HOURS.

LIGHT TO MODERATE RAIN CONTINUES TO DEVELOP OVER NORTH CENTRAL
NORTH DAKOTA THIS EVENING. THIS ACTIVITY WILL CONTINUE TO ROTATE
OVER NORTH CENTRAL NORTH DAKOTA OVERNIGHT. THE CURRENT FLOOD WATCH
LOOKS GOOD FOR NOW. DO NOT THINK FLASH FLOODING WILL BE AN ISSUE.
HOWEVER...OVERLAND FLOODING MAY BECOME AN ISSUE AFTER MIDNIGHT.
STAY TUNED FOR POSSIBLE FUTURE AREAL FLOOD ADVISORIES OR AREAL
FLOOD WARNINGS.

DID NOT MAKE TOO MANY CHANGES TO THE ONGOING FORECAST. ONLY
ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS BASED ON CURRENT
OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 400 PM CDT MON JUN 3 2013

THE MAIN FOCUS OF THE SHORT TERM PERIOD IS POTENTIAL FOR MODERATE
TO HEAVY RAINFALL AND RENEWED FLOODING ISSUES. FOR DETAILS OF
OVERLAND AND RIVER FLOODING ISSUES...SEE DISCUSSION BELOW.
REGARDING THUNDERSTORM POTENTIAL THROUGH TUESDAY...RATHER LIMITED
INSTABILITY SHOULD LIMIT COVERAGE. THE SPC DAY 2 OUTLOOK BRINGS
THE 5 PERCENT AREA INTO THE EXTREME SOUTHEAST IN THE VICINITY OF
THE SURFACE LOW...BUT NOT ANTICIPATING ORGANIZED SEVERE STORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 400 PM CDT MON JUN 3 2013

THE HIGHLIGHT OF THE EXTENDED FORECAST IS THUNDERSTORM POTENTIAL
FRIDAY THROUGH SUNDAY.

WRAP AROUND RAINFALL IS FORECAST TO DECREASE TUESDAY NIGHT INTO
WEDNESDAY MORNING AS THE UPPER LEVEL LOW PROPAGATES INTO
MINNESOTA. DID MAINTAIN SLIGHT CHANCE POPS FOR DIURNALLY DRIVEN
SHOWER ACTIVITY ACROSS THE SOUTHERN PORTIONS OF THE CWA GIVEN THE
COOL TEMPERATURES ALOFT. THURSDAY LOOKS TO BE DRY DRY WITH
SHORTWAVE RIDGING BEFORE A RETURN TO ACTIVE WEATHER AGAIN WITH
NORTHWEST FLOW ALOFT THROUGH THE WEEKEND. THE BEST AND MOST
WIDESPREAD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...LOOKS TO BE
ON SATURDAY/SATURDAY NIGHT WITH A COLD FRONTAL PASSAGE AND STRONG
UPPER LEVEL. STILL SOME TIME DIFFERENCES...HOWEVER...OVERALL A
BLEND OF THE 12 UTC GUIDANCE SUITE WAS USED GIVEN FAIR TO GOOD
MODEL AGREEMENT AND LITTLE DIFFERENCE IN SENSIBLE WEATHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 713 PM CDT MON JUN 3 2013

MAINLY VFR CIGS OVER WESTERN AND CENTRAL NORTH DAKOTA WILL BECOME
MVFR THIS EVENING AND OVERNIGHT AS LIGHT TO MODERATE RAIN SHOWERS
OVERSPREAD THE REGION. WINDS WILL BECOME NORTHWESTERLY TUESDAY AS
LOW PRESSURE MOVES ACROSS THE STATE.

&&

.HYDROLOGY...
ISSUED AT 400 PM CDT MON JUN 3 2013

ISSUED A FLOOD WATCH TODAY THROUGH 7 AM CDT WEDNESDAY...FOR AREAS
ALONG AND NORTH OF STATE HIGHWAY 200. NEW 12Z MODEL GUIDANCE HAS
GENERALLY TRENDED WETTER AND A BIT FARTHER NORTH WITH THE HIGHEST
QPF. 2 TO 3 INCHES RAINFALL AMOUNTS OVER A RELATIVELY LARGE AREA
ACROSS THE NORTH ARE NOW COMMON. FOR THE WATCH AREA...FAVORED
AREAS WITH LINGERING HIGH WATER ISSUES FROM THE RECENT ROUND OF
HEAVY RAIN...CO-LOCATED WITH THE HIGHER QPF. ADDITIONAL FLOODING
PROBLEMS...SUCH AS MORE WATER OVER TOPPING COUNTY AND TOWNSHIP
ROADS...AND FLOODING OF SMALLER RIVERS AND STREAMS...MAY OCCUR
AGAIN THIS WEEK...AS NUMEROUS LOCATIONS STILL HAVE LINGERING HIGH
WATER AND CLOSED ROADS FROM THE RECENT HEAVY RAIN. THERE MAY BE
ISOLATED STORMS THAT PRODUCE RAINFALL RATES SUFFICIENT FOR FLASH
FLOODING...BUT THIS IS NOT EXPECTED TO BE COMMON OR WIDESPREAD.

IN THE SOURIS RIVER BASIN...
FLOOD WATCH CONTINUES AT WILLOW CITY ON WILLOW CREEK. THE CREEK
LEVEL REMAINS BELOW FLOOD STAGE...BUT MAY SLOWLY RISE TO FLOOD
STAGE NEXT WEEK.

CONTINUED SOURIS RIVER FLOOD WARNINGS FOR
FOXHOLM...LOGAN...VELVA...TOWNER...BANTRY...WESTHOPE. THE HEAVY
RAINS LAST WEEK THROUGH FRIDAY IN THE SOURIS RIVER BASIN CONTINUE
TO PRODUCE A DISCHARGE FROM LAKE DARLING DAM OF 950 CUBIC FEET PER
SECOND. THE SOURIS RIVER DOWNSTREAM OF THE DAM CONTINUES TO RISE
FROM LOCAL RUNOFF DUE TO SATURATED SOILS.

ELSEWHERE...THE MISSOURI RIVER AT WILLISTON IS NOW EXPECTED TO
REMAIN BELOW FLOOD STAGE...ALTHOUGH WE WILL HAVE TO MONITOR THE
IMPACT OF THE ADDITIONAL RAIN THIS WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NDZ001>005-009>013-
017>023-025.

&&

UPDATE...TM
SHORT TERM...RP KINNEY
LONG TERM...AYD
AVIATION...TM
HYDROLOGY...RP KINNEY
Hazardous weather outlook, Jun 3, 2:50 PM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT MON JUN 3 2013

NDZ001>005-009>013-017>023-025-042100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
350 PM CDT MON JUN 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH FOR OVERLAND FLOODING IS IN EFFECT FOR AREAS ALONG
AND NORTH OF STATE HIGHWAY 200 THROUGH TUESDAY NIGHT. VARIOUS
RIVER FLOOD WATCHES AND WARNINGS ARE ALSO IN EFFECT ACROSS PARTS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO
WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE
TOP OF THE MAIN PAGE.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...BUT NO
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
NIGHT MAINLY EAST OF HIGHWAY 83...WITH A LOW THREAT FOR SEVERE
WEATHER.

THE CHANCE OF THUNDERSTORMS RETURNS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HEAVY RAINFALL OR FLOODING OBSERVED TO THE NATIONAL
WEATHER SERVICE.

NDZ031>037-040>048-050-051-042100-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
350 PM CDT MON JUN 3 2013 /250 PM MDT MON JUN 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT...BUT NO
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
NIGHT...WITH A LOW THREAT FOR SEVERE WEATHER.

THE CHANCE OF THUNDERSTORMS RETURNS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AYD/RP KINNEY

In the hours before

Special weather statement, Jun 3, 4:25 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT MON JUN 3 2013

NDZ043-032245-
BOWMAN-
425 PM MDT MON JUN 3 2013

...FUNNEL CLOUDS REPORTED 4 MILES WEST OF BOWMAN...

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF BOWMAN...MOVING EAST AT 20 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BOWMAN...             BUFFALO SPRINGS...    SCRANTON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TM
Local storm report, Jun 3, 4:40 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
540 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          2 WSW BOWMAN            46.17N 103.43W
06/03/2013                   BOWMAN             ND   TRAINED SPOTTER

            BRIEF TORNADO TOUCHDOWN. REPORTED BY ATMOSPHERIC
            RESEARCH BOARD MEMBER.

&&

MMATHEWS
Special weather statement, Jun 3, 5:09 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT MON JUN 3 2013

NDZ040-041-043-040000-
BOWMAN ND-HETTINGER ND-SLOPE ND-
509 PM MDT MON JUN 3 2013

...THUNDERSTORMS WERE MOVING THROUGH SOUTHWEST NORTH DAKOTA AT 505
PM MDT...

AT 505 PM MDT...THUNDERSTORMS EXTENDED FROM SCRANTON TO HETTINGER
AND WERE MOVING EAST AT AROUND 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORM AS THEY MOVE THROUGH REEDER...BUCYRUS...
HETTINGER AND HAYNES.

STORMS MAY INTENSIFY...SO IF A THUNDERSTORM MOVES INTO YOUR AREA
MOVE INSIDE.

JP MARTIN
Local storm report, Jun 3, 5:36 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          30 N RHAME              46.67N 103.66W
06/03/2013                   GOLDEN VALLEY      ND   PUBLIC

            5-6 INCH DIAMETER TREES KNOCKED DOWN ON RANCH.

&&

JP MARTIN
Local storm report, Jun 3, 6:16 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          10 N HETTINGER          46.15N 102.64W
06/03/2013                   ADAMS              ND   LAW ENFORCEMENT

            HETTINGER COUNTY SHERIFF REPORTED BRIEF TOUCHDOWN OF
            TORNADO.

&&

MMATHEWS
Local storm report, Jun 3, 6:19 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          10 N HETTINGER          46.15N 102.64W
06/03/2013                   ADAMS              ND   LAW ENFORCEMENT

            ADAMS COUNTY SHERIFF REPORTED BRIEF TOUCHDOWN OF
            TORNADO.

&&

CORRECTED REMARKS

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:04 PM MDTTornado WarningBISAdams, Hettinger26 min
Jun 3, 7:19 PM MDTAreal Flood AdvisoryBISBurke, Mountrail66 hr
Jun 3, 7:19 PM MDTRiver Flood WatchBISStutsman6 days
Jun 3, 8:39 PM MDTRiver Flood WatchBIS18 hr
Jun 3, 8:39 PM MDTRiver Flood WatchBIS18 hr
Jun 3, 8:39 PM MDTRiver Flood WatchBIS20 hr
Jun 4, 8:27 AM MDTAreal Flood AdvisoryBISBottineau, Burke, McHenry, Mountrail, Renville, Ward53 hr
Jun 4, 11:10 AM MDTRiver Flood WarningBISWard5 days
Jun 4, 12:04 PM MDTAreal Flood AdvisoryBISMcLean49 hr
Jun 4, 2:10 PM MDTRiver Flood WarningBISWard4 days
Jun 4, 4:02 PM MDTAreal Flood AdvisoryBISPierce, Rolette45 hr
Jun 4, 4:08 PM MDTRiver Flood WarningBISWard40 hr

Nearby

Tornado Warnings in North Dakota, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.